Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

September 3, 2021Escambia County, Florida

NWS Mobile, AL issued this special weather statement at Sep 3, 2021, 5:38 PM CDT for Escambia County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2021, 5:38 PM CDT (22:38 UTC)
Expired
Sep 3, 2021, 6:15 PM CDT
In force
37 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
40

County Escambia County, FL

The radar

The Mobile radar (KMOB), 81 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.6 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

252 
WWUS84 KMOB 032238
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
538 PM CDT Fri Sep 3 2021
 
ALZ264-266-FLZ202-032315-
Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL-
538 PM CDT Fri Sep 3 2021

...A strong thunderstorm will impact portions of southeastern Baldwin
and south central Escambia Counties through 615 PM CDT...

At 537 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lillian, or 11 miles west of West Pensacola, moving southwest at 15
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Orange Beach, Lillian, Bon Secour, Perdido Beach and Elberta. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3032 8776 3055 8750 3045 8733 3043 8734
      3046 8737 3046 8740 3047 8742 3044 8739
      3042 8740 3042 8743 3040 8745 3036 8746
      3037 8743 3040 8742 3040 8740 3041 8739
      3042 8735 3029 8743 3029 8752 3025 8765
TIME...MOT...LOC 2237Z 035DEG 12KT 3045 8747 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 3, 3:37 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Sep 3, 3:37 PM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Mobile AL
337 PM CDT Fri Sep 3 2021

.NEAR TERM UPDATE /Now Through Saturday/...Generally tranquil
weather (by Gulf Coast standards) expected through early this
weekend.

Current forecast package remains on track with only minor tweaks to
today's forecast. Tapered POPs back to 10-15% right along the coast,
mainly across northwest Florida, as the sea breeze remains pinned to
the coast this afternoon. PWATs are holding steady around 1.4-1.5
inches across the coastal portion of northwest Florida, which might
be just enough moisture for isolated showers and storms. That said,
the majority of the area will stay dry this afternoon as drier air
continues to filter into areas north of the coast. High temperatures
will top out in the upper 80s to low 90s this afternoon with heat
indices approaching 100° along the coast.

An upper level ridge will sink further south into the Southern
Plains and Deep South through Saturday as a shortwave trough pivots
across the Canadian Prairies and the northern Plains. Meanwhile, a
surface high continues to build into the Midwest this afternoon and
into the Mid Atlantic states on Saturday. As the surface high builds
south and east through the period, the weak surface trough/weak
front lingering across the northern Gulf gets pushed deeper into the
Gulf. Dry air lingers overhead tonight and Saturday across inland
counties. PWATs in the sub 1.5 inch range typically equate to no
convection, so not carrying any POPs overnight through mid-day
Saturday. There may be just enough moisture across southeast
Mississippi and coastal Alabama for isolated to scattered showers
and storms to develop by late Saturday afternoon. Temperatures on
Saturday will mimic today's temperatures with highs topping out in
the upper 80s to low 90s and heat indices approaching 100°
across the coastal counties.

Rip current risk remains LOW through the holiday weekend. 07/mb

&&

.SHORT TERM /Saturday night Through Monday night/...Generally dry
and benign weather conditions can be expected at the beginning of
the short term period Saturday night as ridging holds aloft.
However, this will be short-lived as an upper level trough digging
across the Northern Plains amplifies as it moves into the Great
Lakes region on Sunday aiding in weakening the ridge over us. This
upper level system is expected to bring general troughiness into
the area through early next week along with a weak frontal
boundary that will extend into the Lower Mississippi Valley. Low-
level convergence ahead of this feature will be weak, but may be
enhanced by diurnal heating and instability Sunday and Monday
afternoons. The combination of the approaching upper trough and
the arrival of pockets of slightly deeper moisture from the Gulf
will provide the setting for isolated convection across Southeast
Mississippi Sunday afternoon, with the activity becoming scattered
across the entire CWA by Monday afternoon into the evening
period. Winds will remain light and variable Saturday night, then
becoming more southeast to south during the daytime hours Sunday
and Monday. Overnight lows through the period will range from the
mid 60s to the mid 70s, with highs in the upper 80s to mid 90s.
/ANM

&&

.EXTENDED TERM /Tuesday Through Friday/...The tail end of the short
term period and the beginning of the extended range looks more
uncertain as model solutions are struggling to resolve the behavior
of a surface trough currently located over the northwestern
Caribbean Sea. Latest NHC outlook has this disturbance moving
west-northwestward across the Yucatan Peninsula of Mexico over
the next few days, and over the southwestern Gulf late in the
weekend. This system currently has a low 30% chance of tropical
development over the next 5 days as it continues to move
northwestward to northward across the Gulf, but at this time
the upper level environment seems unfavorable and may limit
significant development. The local forecast over next week may be
highly influenced by how this feature ends up behaving, but it is
too early to know any specifics. Regardless, rain and storm
chances will continue Tuesday through Thursday as another upper
trough traverses across the Great Lakes sending a somewhat
stronger cold front south into the region Thursday into Thursday
night. Energy associated with this system is expected to generate
scattered convection ahead of the boundary, with the activity
being particularly enhanced by daytime instability. The latter
part of the extended is even more uncertain, however, for now will
maintain only a slight chance of convection in the forecast on
Friday until better agreement is reached within model solutions.

Please, bare with us over the upcoming days as we fine tune the
extended forecast, but keep in mind that we are in the peak of the
Hurricane Season and preparations are always in order during this
time of the year. /ANM

&&

.MARINE...No impacts currently forecast through early next week
except winds and waves higher near storms. 07/mb

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Sep 3, 5:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
538 PM CDT Fri Sep 3 2021

ALZ264-266-FLZ202-032315-
Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL-
538 PM CDT Fri Sep 3 2021

...A strong thunderstorm will impact portions of southeastern Baldwin
and south central Escambia Counties through 615 PM CDT...

At 537 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lillian, or 11 miles west of West Pensacola, moving southwest at 15
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orange Beach, Lillian, Bon Secour, Perdido Beach and Elberta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3032 8776 3055 8750 3045 8733 3043 8734
      3046 8737 3046 8740 3047 8742 3044 8739
      3042 8740 3042 8743 3040 8745 3036 8746
      3037 8743 3040 8742 3040 8740 3041 8739
      3042 8735 3029 8743 3029 8752 3025 8765
TIME...MOT...LOC 2237Z 035DEG 12KT 3045 8747

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 9:13 PM CDTRiver Flood WarningMOBEscambia12 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.